Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed point theorems for arc-preserving mappings of uniquely arcwise-connected continua


Authors: J. B. Fugate and Lee Mohler
Journal: Proc. Amer. Math. Soc. 123 (1995), 3225-3231
MSC: Primary 54H25; Secondary 54F15
DOI: https://doi.org/10.1090/S0002-9939-1995-1307517-4
MathSciNet review: 1307517
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a uniquely arcwise-connected continuum and $ f:X \to X$ a map which is arc-preserving (i.e., the image of each arc is an arc or a point). We prove that f has a fixed point.


References [Enhancements On Off] (What's this?)

  • [1] Karol Borsuk, A theorem on fixed points, Bull. Acad. Polon. Sci. Cl. III 2 (1954), 17-20. MR 0064393 (16:275h)
  • [2] Charles Hagopian, Uniquely arcwise connected plane continua have the fixed point property, Trans. Amer. Math. Soc. 248 (1979), 85-104. MR 521694 (81a:54033)
  • [3] Kazimierz Kuratowski. Topology, Vol. I, Academic Press, New York, 1966. MR 0217751 (36:840)
  • [4] Andrzej Lelek and Lee Mohler, On the topology of curves. III, Fund. Math. 71 (1971), 147-160. MR 0296911 (45:5970)
  • [5] Lee Mohler, The fixed point property for homeomorphisms of 1-arcwise connected continua, Proc. Amer. Math. Soc. 52 (1975), 451-456. MR 0391064 (52:11886)
  • [6] Lee Mohler and Lex G. Oversteegen, Open and monotone fixed point free maps on uniquely arcwise connected continua, Proc. Amer. Math. Soc. 95 (1985), 476-482. MR 806091 (86k:54052)
  • [7] Miroslaw Sobolewski, A uniquely arcwise connected continuum without the fixed point property, Bull. Polish Acad. Sci. Math. 34 (1986), 307-313. MR 874874 (88g:54058)
  • [8] Peter Walters, An introduction to ergodic theory, Springer-Verlag, New York, 1982. MR 648108 (84e:28017)
  • [9] L. E. Ward, A fixed point theorem for chained spaces, Pacific J. Math. 9 (1959), 1273-1278. MR 0108784 (21:7496)
  • [10] Gail S. Young, Fixed point theorems for arcwise connected continua, Proc. Amer. Math. Soc. 11 (1960), 880-884. MR 0117711 (22:8486)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H25, 54F15

Retrieve articles in all journals with MSC: 54H25, 54F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1307517-4
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society